Hail, Parmer
- When
- August 8, 3:10 PM CST
- Where
- Parmer County, 15 mi W of Friona
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.633, -103.000
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 8, 2:30 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT MON AUG 8 2005 .SHORT TERM... WATER VAPOR IMAGERY CONTINUES TO ILLUSTRATE A SWATH OF MID-UPR LEVEL DRYING LOCATED OVER MUCH OF THE FORECAST AREA AND POINTS UPSTREAM TO THE NORTH AND NORTHWEST. A LINE OF SCATTERED CONVECTION CONTINUES TO DEVELOP AS CONDITIONAL INSTABILITY WITHIN THE AFOREMENTIONED AREA REMAINS PRIME FOR DIURNAL CONVECTIVE DEVELOPMENT. OTHERWISE... IMPRESSIVE AND LONG-LIVED COMPLEX OF HEAVY RAIN PRODUCING THUNDERSTORMS HAS ERODED OVER THE EAST AND SOUTHEAST FORECAST AREA BETWEEN 1 AND 2 PM. 88D ESTIMATES AS HIGH AS 10 INCHES IN PORTIONS OF STONEWALL COUNTY WITH 4 TO 6 INCHES ACROSS OTHER ISOLATED AREAS. MAIN CONCERN WILL BE THIS EVENING/EARLY TONIGHT WITH LIGHT STEERING CURRENTS ALOFT AND THE POTENTIAL FOR HEAVY RAINFALL ACROSS THE NORTHWEST/WESTERN SECTIONS OF THE FORECAST AREA. THESE CELLS APPEAR TO BE MORE OF THE DIURNAL/PULSE VARIETY...HOWEVER INVERTED-V HINT OF THE 12Z AND MODEL THERMODYNAMIC PROFILES SUGGEST BRIEF GUSTY WINDS POSSIBLE WITH A FEW OF THESE STORMS...SIMILAR TO THE 54 MPH WIND GUSTS EXPERIENCED AT BOTH HART AND DIMMITT SUNDAY EVENING BETWEEN 6 AND 7 PM. LINGERING MID-LEVEL TROF AXIS AND SUBTLE SHORTWAVE ENERGY WILL CONTINUE TO IMPACT THE AREA LATE TONIGHT AND TOMORROW... FOLLOWING THE DIURNAL DECAY OF ONGOING CONVECTION OUT WEST. BML.10 .LONG TERM... SHWTV TROF SHOULD BE SE OF THE AREA BY TUE EVE AND UPR RIDGE WILL BE BUILDING IN FROM THE WEST. DESPITE RISING HEIGHTS/THICKNESS UNDER THE UPR RIDGE...WILL BE FAIRLY CONSERVATIVE WITH THE WARMUP GIVEN OUR WET SOILS/MATURING COTTON ACROSS MUCH OF THE CWA. LATEST GFS RUN SEEMS TO HAVE DE-EMPHASIZED THE LINGERING TROF ACROSS CENTRAL/EASTERN TX AND OF MORE INTEREST IS THE UPR RIDGE FLATTENING ACROSS THE CENTRAL ROCKIES/PLAINS AS WESTERLY FLOW INCREASES DUE TO SEVERAL SHTWVS DROPPING SE OUT OF WEST CANADA. THIS HAS SUPPORT FROM THE 0Z ECMWF. ALTHOUGH THE ATMOSPHERE TENDS TO DRY OUT ABOUT ABOVE 700 MB OR SO...CANT RULE OUT ISOLD AFTN AND EVE TSTMS WED-THU DUE TO RESIDUAL MOISTURE AND DIURNAL HEATING. RIDGING WILL GRADUALLY BE REPLACED BY TROFFING AND SW FLOW ALOFT BY NEXT WEEKEND. THIS WILL BRING INCREASING MID-LVL MOISTURE IN FROM THE SW THUS TSTM CHANCES SHOULD BE ON THE RISE ACROSS THE SRN ROCKIES AND POSSIBLY INTO OUR WESTERN COUNTIES. ANOTHER CONCERN IS THE POSSIBILITY OF A COLD FRONT THAT MAY MAKE A RUN FOR THE SPLNS ON WED BUT MOST LIKELY WILL HANG UP UNTIL A STRONG SHTWV TROF MOVING ACROSS THE NRN PLAINS BRINGS IT BACK SOUTH SAT OR SUN. THIS MAY BRING US COOLER TEMPERATURES AND A BETTER CHANCE FOR RAIN. HAVE TRENDED POPS UP AND TEMPS DOWN JUST SLIGHTLY FOR SUN AND MON AWAITING FURTHER DETAILS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 90 65 93 / 50 20 10 10 TULIA 62 91 64 92 / 30 20 10 10 PLAINVIEW 65 90 67 92 / 30 20 10 10 LEVELLAND 66 89 64 93 / 30 20 10 10 LUBBOCK 66 89 67 93 / 30 30 10 10 BROWNFIELD 68 90 67 94 / 30 20 10 10 CHILDRESS 68 92 71 96 / 30 30 20 10 SPUR 69 92 70 95 / 30 30 20 10 ASPERMONT 69 92 72 95 / 30 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 10/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON AUG 8 2005 TXZ021>044-091100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE COURSE OF THE DAY TODAY AND IN THE EVENING AND OVERNIGHT HOURS...MAINLY ACROSS AREAS EAST OF INTERSTATE 27. ABUNDANT MOISTURE WILL CONTINUE TO BE AVAILABLE...AND THIS COMBINED WITH THE EXPECTED SLOW-MOVING NATURE OF THE THUNDERSTORMS SHOULD RESULT IN SOME LOCALLY HEAVY RAINFALL. IN ADDITION INCREASED INSTABILITY LATE THIS AFTERNOON AND EARLY THIS EVENING MAY ALLOW FOR SOME THUNDERSTORMS TO BECOME STRONG WITH DOWNBURST WINDS AND SMALL HAIL POSSIBLE. HOWEVER NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Cannon AFB radar (KFDX), 57 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465263, 5465264, 5465265.